MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information unknown, not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was experiencing blurry vision immediately post-op and worsening with an intraocular lens (iol).The lens was explanted and the incision was enlarged, however, there was no other medical or surgical intervention reported.No additional information is available.
 
Additional Manufacturer Narrative
Further information was provided that another johnson & johnson lens (different model and higher diopter) was implanted as a replacement.Section d9: device available for evaluation? yes.Returned to manufacturer on: 1/13/2021.Section h3: device returned to manufacturer? yes.Device evaluation: the complaint lens was received in a specimen cup.Visual inspection under magnification revealed, viscoelastic on the optic body and haptics.And the lens cut in half.Which is consistent with a lens, that was handled during explant.The lens was cleaned, and no other cosmetic defects were observed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed, that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the impact code code 4625 incision enlarged provided on the initial report needs to be corrected.Impact code code is no longer applicable and therefore, it is being removed as an impact code.Note: acknowledgement 2 for this report was received on 9/22/2022.There was a delay in receiving acknowledgement 3 due to a cdrh system issue.Therefore, this mdr is being resubmitted at the request of cdrh on 10/19/2022.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco, puerto rico 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco 00610
7142478552
MDR Report Key11137941
Report Number2648035-2021-07028
Device Sequence Number13625422
Product Code POE
UDI-Device Identifier05050474605787
UDI-Public(01)05050474605787(17)230703
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/14/2021
08/29/2022
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/11/2021
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale